Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 311, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2001, 10:54 PM CDT for Madison County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2001, 10:54 PM CDT (03:54 UTC)
- Expired
- Jun 26, 2001, 11:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 270355 SVRBHM ALC089-270430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1054 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA * UNTIL 1130 PM CDT * AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NORTH OF OWENS CROSSROADS...MOVING NORTHq AT 15 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GURLEY. LAT...LON 3461 8660 3448 8645 3480 8632 3492 8638
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:22 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 26, 10:22 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1022 PM CDT TUE JUN 26 2001 LARGE CYCLONIC VORTEX SPINNING ACROSS EXTREME W TN/KY THIS EVENING. BMX 00Z SOUNDING INDICATING FAIRLY UNSTABLE AIRMASS WITH K30+/TT50+ AND LI -7. COLD POOL ASSOCIATED WITH UPPER LOW PRODUCED DECENT LAPSE RATES ACROSS THE AREA...WITH PLENTY OF HAIL REPORTS SINCE 4PM. THE LOW WILL SLOWLY DRIFT WESTWARD...MAKING LITTLE PROGRESS OVERNIGHT. SHWRS AND TSTMS HAVE GENERALLY WEAKENED OVER THE PAST HOUR...BUT WITH MESO SCALE BOUNDARIES AND CONVERGENCE AREAS/SHORT WAVE ROTATING AROUND UPPER LOW...WILL LEAVE SCATTERED POPS (30) IN N AL OVERNIGHT. MAIN CHANGES TO ZONE PACKAGE WILL BE REMOVAL OF EVENING WORDING AND LEAVING POPS NORTH REMAINDER OF TONIGHT. N AL WILL ALSO SEE VARIABLE CLOUDINESS AS SOME LOW CLOUDS WILL DEVELOP TOWARD MORNING AS HIGH CLOUDS LEAVE. PATCHY FOG EXPECTED IN RAIN AREAS AS DEW POINT DEPRESSION WILL BE NEAR ZERO. NO POPS SOUTH. TEMPS GENERALLY OK BUT WORDED AS A RANGE. 75 .BHM...NONE.
In the hours before
Local storm report, Jun 26, 5:52 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
552 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM HUNTSVILLE AL 0.75 INCH HAIL
06/26/01 MADISON DIME SIZE WAS REPORTED 10
MILES SOUTH OF THE CITY
OF HUNTSVILLE.
0415 PM ODENVILLE AL WIND DAMAGE
06/26/01 ST. CLAIR TREES WERE BLOWN DOWN
ONTO POWER LINES IN
ODENVILLE.
0515 PM AKRON AL 0.75 INCH HAIL
06/26/01 HALE DIME SIZE HAIL WAS
REPORTED AND NUMEROUS
TREE LIMBS WERE BLOWN
DOWN IN AKRON.
0525 PM WARSAW AL 0.75 INCH HAIL
06/26/01 SUMTER DIME SIZE HAIL WAS
REPORTED IN WARSAW.
0536 PM DOUBLE SPRINGS AL 0.88 INCH HAIL
06/26/01 WINSTON NICKEL SIZE HAIL WAS
OBSERVED 6 MILES SOUTH OF
DOUBLE SPRINGS.Local storm report, Jun 26, 7:57 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
757 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM HOLLYTREE AL 1.00 INCH HAIL
06/26/01 JACKSON DIME TO QUARTER SIZE HAIL
OBSERVED IN HOLLYTREE.
0633 PM CARROLLTON AL 0.88 INCH HAIL
06/26/01 PICKENS NICKEL SIZE HAIL REPORTED
IN CARROLLTON.
0736 PM MULGA AL 1.75 INCH HAIL
06/26/01 JEFFERSON QUARTER TO GOLF BALL SIZE
HAIL REPORTED BETWEEN
BIRMINGPORT AND MULGA.
0749 PM GRAYSVILLE AL 1.75 INCH HAIL
06/26/01 JEFFERSON QUARTER TO GOLF BALL SIZE
HAIL REPORTED IN
GRAYSVILLE. WIND GUSTS
MEASURED AT 53 MPH.Local storm report, Jun 26, 9:05 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
905 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM DOUBLE SPRINGS AL LIGHTNING
06/26/01 WINSTON 4 COWS WERE KILLED BY A
LIGHNTING STRIKE NEAR
DOUBLE SPRINGS.
0758 PM LIPSCOMB AL 0.75 INCH HAIL
06/26/01 JEFFERSON DIME SIZE HAIL REPORTED
IN LIPSCOMB.
0807 PM MOUNTAIN BROOK AL 0.75 INCH HAIL
06/26/01 JEFFERSON DIME SIZE HAIL WAS
REPORTED NEAR BROOKWOOD
MALL.
0830 PM MOUNTAIN BROOK AL 0.75 INCH HAIL
06/26/01 JEFFERSON DIME SIZE HAIL WAS
REPORTED NEAR FIRE
STATION 2 ON OVERTON
ROAD.The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:25 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 65 min |
| Jun 26, 8:26 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 49 min |
| Jun 26, 11:54 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 51 min |
| Jun 27, 3:37 AM CDT | Flash Flood Warning | BMX | Tuscaloosa | 3 hr |
| Jun 27, 2:56 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.